Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 18, NWS Milwaukee, WI

October 2, 2006Fond du Lac County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Oct 2, 2006, 3:47 AM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2006, 3:47 AM CDT (08:47 UTC)
Expired
Oct 2, 2006, 5:15 AM CDT
In force
88 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Fond du Lac County, WI, Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 81 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 020847
FFWMKX
WIC039-117-021015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 515 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS THAT CONTINUE TO REDEVELOP OVER  
  A REGION THAT EXTENDS FROM NEAR MOUNT CALVARY TO ELKHART LAKE AND  
  HOWARDS GROVE...AND SOUTH THROUGH PLYMOUTH...CASCADE AND OOSTBURG. 
  THE STORMS ARE MOVING EAST AT 25 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEBOYGAN
  FALLS...PLYMOUTH...KOHLER...HOWARDS GROVE AND ELKHART LAKE

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA. RADAR ESTIMATES NEARLY 5 TO 6 INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS THE AFFECTED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4374 8840 4356 8778 4389 8774 4394 8840

$$

REM
1 follow-up statement
000 
WGUS73 KMKX 020949
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 AM CDT MON OCT 2 2006

WIC039-117-021015-
FOND DU LAC WI-SHEBOYGAN WI-
449 AM CDT MON OCT 2 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SHEBOYGAN AND EASTERN FOND DU LAC COUNTIES...

AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE 
REDEVELOPING ALONG A LINE EXTENDING FROM MOUNT CALVARY TO EDEN...AND 
THEN MOVE EAST THROUGH ELKHART LAKE...HOWARDS GROVE...TO SHEBOYGAN 
AND SOUTH TO OOSTBURG. THE THUNDERSTORMS ARE MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CAMPBELLSPORT...PLYMOUTH...SHEBOYGAN FALLS AND HAVEN.

RADAR ESTIMATES OF BETWEEN 5 AND 6 INCHES OF RAIN HAS FALLEN OVER AN 
AREA BOUNDED BY MOUNT CALVARY...ST CLOUD AND ELKHART LAKE NORTH TO 
PIPE AND THE CALUMET AND MANITOWOC COUNTY LINES. ADDITIONAL RAINFALL 
AMOUNTS BETWEEN 445 AM AND 515 AM OF 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE THROUGH WATER THAT IS COVERING 
ROADS.

LAT...LON 4358 8838 4356 8778 4389 8774 4388 8816
      4393 8817 4394 8840

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 3:47 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 2, 3:47 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CDT MON OCT 2 2006

.DISCUSSION...FORECAST FOCUS ON ACTIVE PATTERN THROUGH MID-WEEK
...WITH POTENTIAL FOR SEVERE STORMS TODAY AND AGAIN ON TUESDAY.

WILL HAVE TO KEEP THIS BRIEF DUE TO ONGOING CONVECTIVE WX.

00Z 500/300MB ANALYSIS INDICATING A RATHER MESSY UA PATTERN...WITH
SEVERAL WEAK PERTURBATIONS/SHORTWAVES EJECTING ACROSS THE CNTRL
CONUS. 850MB RAOB/PROFILERS INDICATING VERY POTENT 40-50 KT LLJ
PUNCHING THROUGH CENTRAL PLAINS AND INTO SRN WI. ALONG NOSE OF JET
IN REGION OF STG MSTR CONVERGENCE/ISENTROPIC LIFT...ELEVATED
CONVECTIVE ACTIVITY STILL ONGOING IN FAR ERN AREAS...WITH WRN
COUNTIES QUIET. AT THE SFC...WARM FRONT HANGING JUST TO OUR SOUTH
ACROSS SWRN WI...AND NRN IL.

FOR TODAY...EXPECTING ANY EARLY MORNING CONVECTIVE ACTIVITY TO SHIFT
EWD AS LLJ GRADUALLY WEAKENS...AND SFC WARM FRONT SURGES NORTH
THROUGH CWA. WITH CWA IN WARM SECTOR...EXPECTING THE MAJORITY OF THE
DAY TO BE QUIET AND WARM...AS AMS CAPPED THROUGH AT LEAST EARLY
AFTERNOON. BY LATE IN AFTERNOON...AND INTO THE EVENING CONVECTIVE
ACTIVITY EXPECTED TO LIGHT UP ONCE AGAIN. NO STRONG FORCING
MECHANISM TO HANG YOUR HAT ON...BUT WEAK SFC CONVERGENCE ASSOCIATED
WITH SFC TROUGH DROPPING SOUTH INTO AREA...COMBINED WITH WEAK UPR
LEVEL S/W SHOULD PROVIDE ENOUGH LIFT TO INITIATE STORMS. INSTABILITY
QUITE IMPRESSIVE...WITH MLCAPE VALUES AROUND 2000 J/KG ASSUMING A
T/TD PROFILE OF 78/65 VALID AT 21Z. WITH MODEST DEEP LAYER
SHEAR...SEVERE STORMS POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT.
STRONG TO SEVERE STORMS LIKELY IN THE EVENING BEFORE SHIFTING EAST
OF AREA AFTER MIDNIGHT. SWODY1 KEEPS ENTIRE CWA IN SLIGHT RISK.

GFS AND WRF CONTINUE TO POINT TO ANOTHER POTENTIALLY ACTIVE SEVERE WEATHER
DAY ACROSS WISCONSIN TUESDAY AND TUESDAY EVENING. FRONTAL BOUNDARY
JUST NORTH OF CWA TO ACT AS FOCAL POINT FOR SURFACE LOW TO TRAVEL
ACROSS STATE AT TIME OF MAXIMUM HEATING. SEVERAL SEVERE WEATHER
PARAMETERS...INCLUDING MODERATE INSTABILITY...LOW LEVEL FOCUS ALONG
FRONT...AND INCREASING SHEAR COULD PRODUCE ADDITIONAL SEVERE. SLIGHT
RISK IN SWODY2 LOOKS GOOD FOR NOW.

FRONT TO MOVE SOUTH OF AREA DURING DAY ON MONDAY...WITH COOLER NLY
FLOW BEHIND FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FOWLE
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT SUN OCT 1 2006

WIZ046-047-051-052-056>060-062>072-021015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
745 PM CDT SUN OCT 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR
AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN
MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY
EVENING.

LMZ643>646-665-021015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
745 PM CDT SUN OCT 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR
AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED
MONDAY..AND AGAIN ON WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN
MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY EVENING.

DAVIS

WWW.WEATHER.GOV/MILWAUKEE

In the hours before

Local storm report, Oct 1, 9:58 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SUN OCT 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             SUSSEX                  43.14N 88.22W
10/01/2006  E0.25 INCH       WAUKESHA           WI   COUNTY OFFICIAL

            REPORTED BY WAUKESHA COUNTY COMMUNICATIONS

0958 PM     HAIL             FRANKSVILLE             42.76N 87.91W
10/01/2006  M0.50 INCH       RACINE             WI   TRAINED SPOTTER

&&

PJS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:59 PM CDTSevere Thunderstorm WarningMKXDodge31 min
Oct 1, 9:29 PM CDTSevere Thunderstorm WarningMKXDodge, Washington31 min
Oct 1, 10:45 PM CDTSpecial Marine WarningMKX60 min
Oct 1, 11:41 PM CDTSevere Thunderstorm WarningMKXFond du Lac49 min
Oct 2, 2:16 AM CDTFlash Flood WarningMKXFond du Lac, Sheboygan89 min
Oct 2, 6:17 AM CDTSevere Thunderstorm WarningMKXMilwaukee28 min
Oct 2, 6:37 AM CDTSpecial Marine WarningMKX41 min
Oct 2, 4:04 PM CDTSevere Thunderstorm WarningMKXMarquette56 min
Oct 2, 4:43 PM CDTSevere Thunderstorm WarningMKXGreen Lake62 min
Oct 2, 4:47 PM CDTSevere Thunderstorm WarningMKXColumbia43 min
Oct 2, 5:03 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac57 min
Oct 2, 5:20 PM CDTSevere Thunderstorm WarningMKXMarquette42 min
Oct 2, 5:30 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock45 min
Oct 2, 5:35 PM CDTSevere Thunderstorm WarningMKXColumbia40 min
Oct 2, 5:38 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington67 min
Oct 2, 5:54 PM CDTSevere Thunderstorm WarningMKXSheboygan66 min
Oct 2, 5:58 PM CDTSpecial Marine WarningMKX107 min
Oct 2, 5:59 PM CDTSevere Thunderstorm WarningMKXWalworth, Waukesha61 min
Oct 2, 6:10 PM CDTSevere Thunderstorm WarningMKXJefferson35 min
Oct 2, 6:12 PM CDTSevere Thunderstorm WarningMKXColumbia33 min
Oct 2, 6:23 PM CDTSevere Thunderstorm WarningMKXOzaukee42 min
Oct 2, 6:35 PM CDTSevere Thunderstorm WarningMKXDane25 min
Oct 2, 6:44 PM CDTSevere Thunderstorm WarningMKXMilwaukee33 min
Oct 2, 6:47 PM CDTSevere Thunderstorm WarningMKXColumbia28 min
Oct 2, 6:49 PM CDTSevere Thunderstorm WarningMKXJefferson26 min
Oct 2, 6:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth, Waukesha65 min

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.